Scientific Annals of Computer Science (Dec 2015)

Formations of Monoids, Congruences, and Formal Languages

  • A. Ballester-Bolinches,
  • E. Cosme-Llópez,
  • R. Esteban-Romero,
  • J.J.M.M. Rutten

DOI
https://doi.org/10.7561/SACS.2015.2.171
Journal volume & issue
Vol. XXV, no. 2
pp. 171 – 209

Abstract

Read online

The main goal in this paper is to use a dual equivalence in automata theory started in [25] and developed in [3] to prove a general version of the Eilenberg-type theorem presented in [4]. Our principal results confirm the existence of a bijective correspondence between three concepts; formations of monoids, formations of languages and formations of congruences. The result does not require finiteness on monoids, nor regularity on languages nor finite index conditions on congruences. We relate our work to other results in the field and we include applications to non-r-disjunctive languages, Reiterman’s equational description of pseudovarieties and varieties of monoids.